Alert archive / Texas / Flash Flood Warnings in 2022

Flash Flood Warning 4, NWS Corpus Christi, TX

July 15, 2022Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jul 15, 2022, 8:51 AM CDT for Victoria County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2022, 8:51 AM CDT (13:51 UTC)
Expired
Jul 15, 2022, 12:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 127 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 9:13 AM CDTFLASH FLOOD4 Nw Victoria, TXBROADCAST METEOROLOGIST SHARED PUBLIC PHOTO OF STREET FLOODING OVER THE CURB COVERING SIDEWALK. TIME USED FROM SOCIAL MEDIA POST TIMESTAMP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 1.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2022-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2315 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2022-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2315 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WGUS54 KCRP 151351
FFWCRP
TXC469-151515-
/O.NEW.KCRP.FF.W.0004.220715T1351Z-220715T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
851 AM CDT Fri Jul 15 2022

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Central Victoria County in south central Texas...

* Until 1015 AM CDT.

* At 851 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Victoria, Guadalupe, Victoria Colony Creek Country Club, Victoria 
  College, Brentwood Subdivision, Victoria Regional Airport, 
  Downtown Victoria, Victoria Riverside Park, Victoria Mall, 
  Victoria Detar Hospital North, Telferner, Ball Airport Area and 
  Wood Hi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 2888 9710 2891 9693 2876 9681 2874 9700

FLASH FLOOD...RADAR INDICATED

$$

EMF
3 follow-up statements
060 
WGUS54 KCRP 151440
FFWCRP
TXC469-151545-
/O.EXT.KCRP.FF.W.0004.000000T0000Z-220715T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
940 AM CDT Fri Jul 15 2022

The National Weather Service in Corpus Christi has extended the

* Flash Flood Warning for...
  Central Victoria County in south central Texas...

* Until 1045 AM CDT.

* At 940 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 4 inches of rain 
  have fallen. The expected rainfall rate is 0.5 to 1 inch in 1 
  hour. Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Victoria, Guadalupe, Victoria Colony Creek Country Club, Victoria 
  College, Brentwood Subdivision, Victoria Regional Airport, 
  Downtown Victoria, Victoria Riverside Park, Victoria Mall, 
  Victoria Detar Hospital North, Telferner, Ball Airport Area and 
  Wood Hi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2888 9710 2891 9693 2876 9681 2874 9700

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

EMF
113 
WGUS54 KCRP 151536
FFWCRP
TXC469-151615-
/O.EXT.KCRP.FF.W.0004.000000T0000Z-220715T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1036 AM CDT Fri Jul 15 2022

The National Weather Service in Corpus Christi has extended the

* Flash Flood Warning for...
  Central Victoria County in south central Texas...

* Until 1115 AM CDT.

* At 1036 AM CDT, the public reported thunderstorms producing heavy 
  rain across the warned area. Between 2 and 4.5 inches of rain have 
  fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
  Additional rainfall amounts up to 1 inch are possible in the 
  warned area. Flash flooding is ongoing. Street flooding with water 
  over curb in Victoria has been reported.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Victoria, Guadalupe, Victoria Colony Creek Country Club, Victoria 
  College, Brentwood Subdivision, Victoria Regional Airport, 
  Downtown Victoria, Victoria Riverside Park, Victoria Mall, 
  Victoria Detar Hospital North, Telferner, Ball Airport Area and 
  Wood Hi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2888 9710 2891 9693 2876 9681 2874 9700

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

EMF
250 
WGUS54 KCRP 151604
FFWCRP
TXC469-151700-
/O.EXT.KCRP.FF.W.0004.000000T0000Z-220715T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1104 AM CDT Fri Jul 15 2022

The National Weather Service in Corpus Christi has extended the

* Flash Flood Warning for...
  Central Victoria County in south central Texas...

* Until noon CDT.

* At 1104 AM CDT, the public reported thunderstorms producing heavy 
  rain across the warned area. Between 2 and 5 inches of rain have 
  fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour. 
  Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Public reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Victoria, Guadalupe, Victoria Colony Creek Country Club, Victoria 
  College, Brentwood Subdivision, Victoria Regional Airport, 
  Downtown Victoria, Victoria Riverside Park, Victoria Mall, 
  Victoria Detar Hospital North, Telferner, Ball Airport Area and 
  Wood Hi.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 2888 9710 2891 9693 2876 9681 2874 9700

FLASH FLOOD...OBSERVED
EXPECTED RAINFALL RATE...0.5-1 INCH IN 1 HOUR

$$

EMF

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 6:28 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 15, 6:28 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
628 AM CDT Fri Jul 15 2022

.AVIATION /12z TAFs/...

ALI at MVFR as low clouds move in from Deep South Texas. Showers
and thunderstorms have developed along the coast and will continue
to push northward this morning. Radar also showing showers and
thunderstorms in the vicinity of the VCT terminal. Expect isolated
showers and thunderstorms to continue this morning, moving inland
late morning into the afternoon along the seabreeze. Confidence is
low as to whether or not showers and storms will make it to LRD
and COT terminals, but have kept mention of it in TAFs. Winds will
also increase during the day with gusts around 20 knots
possible. Stronger gusts could occur with thunderstorms.
Convection and winds should diminish during the evening hours. VFR
conditions will return during the evening hours.

&&

.PREV DISCUSSION... /Issued 410 AM CDT Fri Jul 15 2022/

SHORT TERM (Today through Saturday)...

Doppler radar indicates showers and thunderstorms in the Gulf
Waters of Deep South Texas this morning, with a few showers popping
up in the Middle Texas Coastal Waters. Expect this activity to
continue to develop this morning, with the cluster of showers and
storms in Deep South Texas making a northward progression. Activity
will primarily be confined to the Coastal Waters, Coastal Bend, and
Barrier Islands through mid-morning.

An inverted trough will continue to pull an abundance of moisture
into South Texas today, with PWAT values hanging around or just
above 2.00" (~75th percentile). Energy in the H5 levels will help
support development for isolated showers and thunderstorms across
South Texas, with the highest energy being observed closer to the
coast. Expect activity to remain along the Coastal Bend and Gulf
Waters through mid morning before expanding into the Victoria
Crossroads.

Showers and thunderstorms will make a westward progression across
the CWA this afternoon as the seabreeze moves inland, remaining
isolated to scattered in coverage. Models indicate that moisture
convergence and instability could be enough for showers and
thunderstorms to make it into our western CWA this afternoon.
Reflectivity from some of the Hi-Res models also indicated this
scenario as a possibility.

Expect activity to diminish tonight as high pressure sets in once
more, and daytime heating is lost. Lingering moisture and energy may
allow for isolated activity in the Coastal Waters Saturday morning
while the rest of the area remains dry.

Temperatures wise--cloud cover and precipitation will help keep
daytime highs cooler than what has been experienced this week. Most
of the area will be in the 90s with isolated spots reaching 100
degrees. Lows tonight will be in the 70s to near 80. As high
pressure sets in again on Saturday, temperatures will be on the rise
once again with westernmost areas experiencing highs just above 100
degrees and the rest of the area topping out in the 90s.

LONG TERM (Saturday Night through Thursday)...

The mid level ridge is expected to build a little more south into
south Texas on Sunday while moisture decreases. Models show the
precipitable water values will range from 1-1.5 inches on Sunday.
Saharan dust over the southern Gulf of Mexico early this morning
will move toward south Texas over the next couple of days. NASA GMAO
forecast of dust optical thickness shows this region of dust will be
over the area Sunday providing hazy conditions.

The mid level ridge will drift westward a little bit for Monday and
Tuesday while a weak inverted mid level trough/shear axis moves from
the western Gulf of Mexico Monday to the Brush Country Tuesday. The
00Z GFS/ECMWF show moisture levels will continue to be below normal
on Monday and possibly increase Tuesday with PW values approaching
2 inches over the coastal plains. Will not show PoPs above 10
percent as mid level ridge over the Gulf of Mexico may build into
the coastal region Tuesday to limit rain chances.

Heat index values will be in the 105-109 range Sunday and Monday.
But temperatures and humidity will be slowly increasing for mid week
with heat advisory conditions likely over the coastal plains to the
Brush Country in the afternoon Tuesday through Thursday. WPC
continues to show probabilities above 40 percent for heat index
values above 110 degrees for these days.

Afternoon humidity will fall to 25-35 percent over the Brush Country
and winds will become a little gusty with the sea breeze to provide
near elevated fire danger conditions during the period.

MARINE...

Weak onshore flow expected today, becoming weak to moderate
tonight. Scattered showers and thunderstorms are expected today
in response to an inverted trough. Weak to moderate onshore flow
Saturday. A moderate onshore flow Saturday night will become weak
to moderate by Sunday morning. Widespread haze will limit
visibility Sunday. The onshore flow will become moderate again
late Sunday afternoon and Sunday night. A general moderate onshore
flow will occur Monday through Thursday night with SCEC
conditions over the southern bays and Gulf waters. SCA conditions
may be possible over the Gulf waters Wednesday night and Thursday
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    90  78  95  77  96  /  40  10  10   0   0
Victoria          91  76  96  74  98  /  50  10  20   0  10
Laredo            98  78 102  76 105  /  30  30  10   0   0
Alice             95  73 100  74 101  /  40  10  10   0   0
Rockport          93  81  95  80  94  /  50  10  10   0   0
Cotulla          100  78 101  73 106  /  30  20  10   0   0
Kingsville        92  76  96  74  99  /  40  10  10   0   0
Navy Corpus       88  81  90  79  93  /  50  10  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

HA/72...AVIATION
Hazardous weather outlook, Jul 15, 4:28 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
428 AM CDT Fri Jul 15 2022

TXZ229>234-239>247-342>347-442-443-447-160930-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
428 AM CDT Fri Jul 15 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Isolated to scattered showers and thunderstorms will be possible
across South Texas today.

Isolated thunderstorms will be possible tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat index values of 105 to 109 degrees are possible each afternoon
Saturday through Monday. Heat index values from 110 to 114 degrees
will be possible over the coastal plains and Brush Country during
the afternoons Tuesday through Thursday.

Isolated thunderstorms will be possible over the Victoria Crossroads
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-160930-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
428 AM CDT Fri Jul 15 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible over the
Coastal Waters today.

Isolated thunderstorms will be possible over the Coastal Waters
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated thunderstorms will be possible over the coastal waters
Saturday.

Small Craft Advisory conditions will be possible Tuesday night
and Wednesday night over the Gulf waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

HA/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 8:50 PM CDTSpecial Weather StatementCRPLa Salle25 min
Jul 14, 8:54 PM CDTSpecial Weather StatementCRPWebb36 min
Jul 14, 9:06 PM CDTSpecial Weather StatementCRPLa Salle24 min
Jul 14, 9:22 PM CDTSpecial Weather StatementCRPLa Salle23 min
Jul 14, 9:47 PM CDTSpecial Weather StatementCRPLa Salle28 min
Jul 14, 10:35 PM CDTSpecial Weather StatementCRPDimmit40 min
Jul 14, 11:13 PM CDTSpecial Weather StatementCRPDimmit32 min
Jul 14, 11:40 PM CDTSpecial Weather StatementCRPWebb35 min
Jul 15, 8:32 AM CDTAreal Flood AdvisoryCRPCalhoun118 min
Jul 15, 11:31 AM CDTSpecial Marine WarningCRP59 min
Jul 15, 12:03 PM CDTAreal Flood AdvisoryCRPGoliad, Victoria117 min
Jul 15, 2:35 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces, San Patricio70 min

Nearby

Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.